Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 132, NWS Boston/Norton, MA

September 13, 2010Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 13, 2010, 5:14 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2010, 5:14 PM EDT (21:14 UTC)
Expired
Sep 13, 2010, 6:00 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:45 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 13, 4:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT MON SEP 13 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND EARLY
TUESDAY.  DRY NORTHWEST FLOW WILL FOLLOW FOR TUESDAY AND
WEDNESDAY...THEN LOW PRESSURE MOVING OUT OF THE GREAT LAKES WILL
BRING A PERIOD OF RAIN THURSDAY NIGHT INTO FRIDAY AS IT TRACKS
ACROSS NEW ENGLAND.  HIGH PRESSURE AND WARMER TEMPERATURES WILL
RETURN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH CONTINUES FOR WESTERN PORTIONS OF
MASSACHUSETTS AND CT UNTIL 8 PM. IMPRESSIVE SHORT WAVE TROF AND
ASSOCIATED UPPER LEVEL JET STREAK CONTINUES TO DIG SOUTHEAST ACROSS
PA AND NY STATE THIS AFTERNOON. EXPECTING TSTMS ACROSS EASTERN NY
AND NORTHEAST PA TO MAINTAIN THEIR INTENSITY AS THEY MOVE EAST
INTO WESTERN NEW ENGLAND...AS MESO ANALYSIS INDICATES FAVORABLE
ENVIRONMENT ACROSS WRN MA/CT WITH MEAN LAYER CAPE AROUND
500J/KG...MID LEVEL LAPSE RATES OF AROUND 7C/KM AND DEEP LAYER SHEAR
OF 50-60 KT! IN ADDITION LFQ OF STRONG UPPER LEVEL JET TRAVERSING
THIS AREA AS WELL. GIVEN MID/UPPER LEVEL JET IS DIVING/DIGGING NW TO
SE EXPECT FAVORABLE STORM ENVIRONMENT TO MOVE MORE SE THAN E. THUS
GREATEST RISK FOR STRONG TO SEVERE TSTMS WILL BE WESTERN PORTIONS OF
MA/CT.

MAIN HAZARDS WITH ANY STRONG TSTM WILL BE STRONG TO DAMAGING WINDS
ALONG WITH LARGE HAIL.

FARTHER EAST...CONVECTION WILL BEGIN TO WEAKEN WITH SUNSET SO
EXPECTING CONVECTION TO BE IN A WEAKEN STATE AS IT CROSSES
SOUTHWEST NH/EASTERN MA AND RI LATER THIS AFTERNOON AND EVENING.

EXPECT CONVECTION DISSIPATE AND EXIT THE REGION BETWEEN 7PM - 9PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/...
LATER THIS EVENING AND OVERNIGHT...SHORT WAVE TROF MOVES OFFSHORE
AROUND 00Z ALONG WITH A WIND SHIFT TO THE SOUTHWEST AND PARTIAL
CLEARING. SLIGHT CHANGE IN AIRMASS BEHIND DEPARTING SHORTWAVE WITH
SOMEWHAT LOWER DEW PTS ADVECTING IN ACROSS THE AREA. ALTHOUGH
LEFTOVER RESIDUAL MOISTURE FROM ANY EVENING CONVECTION COMBINED WITH
LIGHT WINDS OVERNIGHT WILL LIKELY RESULT IN PATCHY FOG LATE.

TUESDAY...
LOOKS LIKE A FINE MID SEP DAY WITH ANY LOW CLOUDS AND FOG LIFTING
INTO A SCT-BKN STRATO-CU DECK OF CLOUDS PER MODEL XSECTIONS. SURFACE
COLD FRONT GETS HUNG UP ACROSS EASTERN MA EARLY IN THE DAY BUT THEN
MOVES OFFSHORE WITH THE PASSAGE OF THE MID LEVEL SHORT WAVE DURING
THE AFTERNOON. ANY RISK OF AN ISOLATED LOW TOP SHOWER WOULD BE
CONFINED TO EASTERN MA...BUT DRY AIR ALOFT APPEARS TO DEEP TO
SUPPORT SHOWER DEVELOPMENT. THEREFORE KEPT THE FORECAST DRY FOR THE
ENTIRE REGION.

COLD AIR LAGS WELL BEHIND THE FRONT SO WEST BOUNDARY LAYER WINDS
WILL COMBINE WITH AT LEAST PARTIAL SUNSHINE FOR TEMPS TO CLIMB INTO
THE MU70S ACROSS MOST OF THE REGION...INCLUDING AREA BEACHES.
SLIGHTLY COOLER ACROSS THE HIGHER TERRAIN WITH HIGHS U60S TO L70S.

TUE NIGHT...
MORE POTENT SHORT WAVE MOVES ACROSS NORTHERN NEW ENGLAND. NOT
EXPECTING ANY SHOWERS THIS FAR SOUTH...BUT MUCH COOLER AND DRIER AIR
BEHIND THE SHORT WAVE AND ITS ATTENDING COLD FRONT LATE TUE NIGHT
INTO WED AM. NW WINDS WILL INCREASE TOWARD MORNING ESPECIALLY HIGHER
TERRAIN/URBAN CENTERS AND THE CAPE AND ISLANDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...MID LEVEL LOW AND STRONG SHORTWAVE TO THE NORTH WILL BE
MOVING INTO THE MARITIMES DURING THE DAY.  CYCL FLOW AND COLD POOL
ALOFT WITH 500 MB TEMPS NEAR -20C WILL RESULT IN NUMEROUS CU
DEVELOPING.  MOISTURE IS SHALLOW SO NOT EXPECTING ANY SHOWERS BUT
CANT RULE OUT A FEW BRIEF SPRINKLES IN THE INTERIOR.  LEANED TOWARD
COOLER MAV GUIDANCE GIVEN 850 MB TEMPS 4-5C...GENERALLY LOW TO MID
60S HIGHER TERRAIN AND NEAR 70 COASTAL PLAIN.  BREEZY W/NW FLOW.

WED NIGHT...CHILLY NIGHT POSSIBLY COOLEST OF THE SEASON AS HIGH PRES
RIDGE BUILDS OVER THE REGION WITH CLEARING SKIES AND DIMINISHING
WIND.  MINS MOSTLY IN THE 40S WITH SOME UPPER 30S POSSIBLE IN COLDER
INTERIOR VALLEYS.

THURSDAY INTO FRIDAY...SOME FORECAST UNCERTAINTY WITH TIMING OF POPS
AND COVERAGE OF RAINFALL GIVEN DIFFERENCES BETWEEN GFS AND ECMWF.
GFS SHOWS LESS AMPLITUDE THAN ECMWF AND GGEM WITH NEXT APPROACHING
SHORTWAVE THU NIGHT INTO FRI RESULTING IN MORE SUPPRESSED SFC LOW
TRACK AND MUCH OF RAINFALL REMAINING TO THE SOUTH.  WE LEANED TOWARD
ECMWF SOLUTION WHICH SHOWS MORE SHORTWAVE AMPLITUDE AND A MORE
NORTHERN TRACK INTO NYS THU NIGHT BEFORE REDEVELOPMENT OCCURS ALONG
THE COAST FRI.  THIS IS A WETTER SOLUTION AND HAS SUPPORT FROM GGEM
AND GEFS MEAN.

THU WILL START OUT DRY WITH SUNSHINE AS HIGH PRES IN CONTROL THEN
CLOUDS INCREASE AHEAD OF NEXT SHORTWAVE.  ECMWF VERY AGGRESSIVE
BRINGING RAIN INTO MUCH OF THE REGION BY LATE THU AS DECENT SHOT OF
ISENTROPIC LIFT DEVELOPS.  THIS MAY BE A BIT FAST SO WE SLOWED THE
ONSET WITH JUST CHC POPS NW ZONES IN THE AFTERNOON.

IT APPEARS THE BULK OF THE RAINFALL WILL OCCUR THU NIGHT INTO FRI
AND HAVE INCREASED POPS TO LIKELY.  SFC BOUNDARY MAY INTERSECT SNE
FRIDAY SO THERE COULD BE A SHARP TEMP GRADIENT FROM N TO S SO FRI
TEMP FORECAST IS LOW CONFIDENCE.

SATURDAY AND SUNDAY...HIGH PRES IN CONTROL WITH WARMING TREND
EXPECTED AS MID LEVEL RIDGE BUILDS OVER THE SE WITH RISING HEIGHTS
AND ZONAL FLOW OVER NEW ENG.  TEMPS WILL REACH THE 70S SAT AND COULD
GET INTO THE 80S SUNDAY IF EC IS CORRECT WITH VERY WARM 850 MB
TEMPS.  DID NOT GO QUITE THIS WARM YET AS 2M TEMPS COOLER.

MONDAY...LOW CONFIDENCE FORECAST GIVEN DIFFERENCES BETWEEN GFS AND
ECMWF.  GFS VERY WARM WITH SW FLOW WHILE ECMWF BRINGS COLD FRONT
THROUGH MONDAY WITH NORTHERLY FLOW.  LEANED TOWARD EC SOLUTION BUT
STILL MILD WITH TEMPS IN THE 70S AS COOL AIR LAGGING BEHIND.  NOT
MUCH MOISTURE SO KEPT FORECAST DRY.

HURRICANE IGOR...GFS TOO FAST ACCLEERATING IGOR NORTHWARD SO PREFER
THE EC SOLUTION WHICH HAS IT STARTING TO MOVE NE MON WELL SE OF THE
AREA.  MAIN EFFECT WILL BE INCREASING SURF AND RIP CURRENTS THIS
WEEKEND INTO MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
REST OF TODAY...

KBOS TERMINAL...MODERATE CONFIDENCE ON MARGINAL MVFR- VFR CIGS
THROUGH 8 PM. TSTMS SHOULD REMAIN WEST OF KORH THEN WEAKEN INTO
JUST SHOWERS APPROACHING KBOS AROUND 22Z...THEN EXITING OFFSHORE
00Z-02Z. SE WIND SHOULD SHIFT TO SOUTH AROUND 00Z.

ALL OTHER TERMINALS...
MVFR CIGS RI AND EASTERN MA WITH VFR CT AND WESTERN MA. TSTMS
LIKELY BDL-BAF AND OTHER TERMINALS WESTERN MA AND WESTERN CT.
TIMEFRAME 20-24Z WITH STRONG WINDS AND LARGE HAIL THE MAIN
HAZARDS. MODERATE CONFIDENCE.

TONIGHT...
IMPROVING CONDITIONS WITH SHOWERS AND ANY LEFTOVER TSTMS MOVING
OFFSHORE 00Z-02Z. CIGS QUICKLY IMPROVING TO VFR. PATCHY MVFR/IFR
VSBYS IN FOG MAINLY INTERIOR SECTIONS. MODERATE CONFIDENCE.

TUE...
VFR WITH LEFTOVER MVFR/IFR VSBYS IN MORNING FOG INTERIOR SECTIONS.
LIGHT WEST WINDS WILL INCREASE AROUND MIDDAY TO ABOUT 15-20 KT.
HIGH CONFIDENCE.

KBOS TERMINAL...VFR WITH LIGHT WEST WINDS INCREASING TO 15-20 KT
LATE MORNING OR BY MIDDAY. HIGH CONFIDENCE.

TUE NIGHT...
VFR WITH LIGHT WNW WINDS...EXCEPT CAPE COD AND ISLANDS WHERE NW
WINDS MAY GUSTS TO 20-25 KT. HIGH CONFIDENCE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...HIGH CONFIDENCE VFR BUT BKN CU LIKELY.

THURSDAY...HIGH CONFIDENCE VFR TO START...THEN LOW PROBABILITY OF
MVFR CIGS IN SCT LATE DAY SHOWERS WESTERN TERMINALS.

THURSDAY NIGHT AND FRIDAY...MODERATE CONFIDENCE. MVFR CONDITIONS
WITH LOCAL IFR POSSIBLE AS RAIN MOVES INTO THE REGION WITH PATCHY
FOG.

SATURDAY...MODERATE CONFIDENCE VFR.

&&

.MARINE...
TONIGHT...
WIND SHIFT FROM S TO SW EARLY THIS EVENING. A FEW SHOWERS AND
ISOLATED TSTM POSSIBLE ALONG AND AHEAD OF WIND SHIFT LINE.

TUE...
WEAK COLD FRONT GETS HUNG UP ALONG THE EASTERN MA COASTLINE THEN
MOVES OFFSHORE LATE IN THE DAY. SW WINDS OFFSHORE AND WEST WINDS
OVER LAND. DRY WEATHER WILL PREVAIL.

TUE NIGHT...
WNW WINDS BEGIN TO INCREASE TOWARD WED AM. LOW PROBABILITY OF 20-25
KT OF WIND TOWARD DAYBREAK WED.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

COULD SEE A FEW NEAR SCA GUSTS TO 25 KT IN WNW FLOW WED THEN
DIMINISHING WIND LATE WED NIGHT AND THU AS HIGH PRES MOVES OVER THE
WATERS.

DEPENDING ON EVENTUAL TRACK OF LOW PRES ACROSS THE AREA...A PERIOD
OF GUSTY S/SW WINDS POSSIBLE OVER SOUTHERN WATERS LATE THU NGIHT
INTO FRI BEFORE SHIFTING TO THE NORTH AS LOW MOVES BY.  WIND
FORECAST LOW CONFIDENCE DUE TO UNCERTAINTY WITH LOW TRACK.

LIGHT WINDS SAT AS HIGH PRES BUILDS OVER THE REGION.

MAIN CONCERN FOR THE WEEKEND WILL BE INCREASING SWELLS FROM DISTANT
HURRICANE IGOR. UNDERCUT WNA WAVEWATCH GUIDANCE A BIT AS GFS IS TOO
QUICK ACCELERATING IGOR NORTHWARD...BUT INCREASING SWELL MAY BEGIN
TO AFFECT THE AREA FRIDAY...WITH SWELLS UP TO 7 FT SOUTHERN WATERS
BY SAT.  SCA FOR SEAS WILL LIKELY BE NEEDED THIS WEEKEND.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...KJC
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERA
Hazardous weather outlook, Sep 13, 1:46 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT MON SEP 13 2010

CTZ004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-141800-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
146 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANY THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE ACCOMPANIED BY
GUSTY WINDS AND HAIL. THERE IS A LOW PROBABILITY OF AN ISOLATED
SEVERE STORM...MAINLY ACROSS THE WESTERN HALF OF SOUTHERN NEW
ENGLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INCREASING SWELL FROM HURRICANE IGOR WILL BRING AN INCREASED RISK
FOR RIP CURRENTS POSSIBLY STARTING FRIDAY...BUT MORE LIKELY NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ002-003-008>011-141800-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
146 PM EDT MON SEP 13 2010

...SEVERE THUNDERSTORM WATCH 655 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INCREASING SWELL FROM HURRICANE IGOR WILL BRING AN INCREASED RISK
FOR RIP CURRENTS POSSIBLY STARTING FRIDAY...BUT MORE LIKELY NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-141800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
146 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 13, 4:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON SEP 13 2010

MAZ003-004-026-NHZ011-015-132100-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
418 PM EDT MON SEP 13 2010

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL
ALONG A LINE EXTENDING 9 MILES SOUTHWEST OF JAFFREY TO 9 MILES EAST
OF GREENFIELD...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROYALSTON...ORANGE...RINDGE...
  ATHOL...WINCHENDON...NEW IPSWICH...GREENVILLE...GARDNER AND
  ASHBURNHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH TO SEEK
PROTECTION FROM LIGHTNING. WINDS MAY BE STRONG ENOUGH TO BRING DOWN
SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR
DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

&&

LAT...LON 4278 7172 4255 7199 4258 7246 4278 7224

THOMPSON
Special weather statement, Sep 13, 4:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT MON SEP 13 2010

CTZ002-003-132130-
HARTFORD CT-TOLLAND CT-
444 PM EDT MON SEP 13 2010

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER NEWINGTON...
MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EAST HARTFORD...ROCKY HILL...
  GLASTONBURY...MARLBOROUGH...HEBRON AND COLUMBIA.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

&&

LAT...LON 4179 7277 4170 7226 4166 7227 4164 7233
      4161 7233 4160 7234 4159 7240 4160 7241
      4158 7243 4158 7246 4164 7251 4162 7270
      4160 7272 4162 7283

THOMPSON
Special weather statement, Sep 13, 4:50 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT MON SEP 13 2010

NHZ011-015-132130-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
450 PM EDT MON SEP 13 2010

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG
A LINE EXTENDING FROM 4 MILES NORTHEAST OF HILLSBOROUGH TO 3 MILES
WEST OF MARLOW...ACROSS NORTHERN CHESHIRE AND HILLSBOROUGH
COUNTIES...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MARLOW...STODDARD...HILLSBOROUGH
  AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4312 7185 4315 7167 4314 7165 4308 7164
      4306 7225 4315 7229 4316 7217 4314 7217
      4313 7204 4316 7203 4317 7189

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:34 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester41 min
Sep 13, 5:59 PM EDTSevere Thunderstorm WarningBOXWorcester46 min
Sep 13, 6:10 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Sep 13, 6:40 PM EDTSpecial Weather StatementBOXEssex65 min
Sep 13, 6:59 PM EDTSpecial Weather StatementBOXMiddlesex31 min
Sep 13, 7:14 PM EDTSpecial Weather StatementBOXEssex46 min
Sep 13, 6:48 PM EDTSpecial Weather StatementBOXProvidence42 min
Sep 13, 4:44 PM EDTSpecial Weather StatementBOX46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.